Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 10, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 2, 2011, 11:57 PM CDT for Emmons County, Sioux County, North Dakota. It was in force for 63 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2011, 11:57 PM CDT (04:57 UTC)
- Expired
- Jun 3, 2011, 1:00 AM CDT
- In force
- 63 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 70.0 mph
Counties Emmons County, ND, Sioux County, ND
The radar
The Bismarck radar (KBIS), 59 km from the middle of the area, began a volume at 05:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 12:35 AM CDT | TSTM WND GST 94 | 3 Ssw Linton, ND | |
| Jun 3, 1:00 AM CDT | HAIL 0.88 | Strasburg, ND | PUBLIC REPORT RELAYED BY BROADCAST MEDIA...IN ADDITION... 0.30 INCH OF RAINFALL IN 15 MINS... WINDS NEAR 45 MPH... |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 7:22 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 5.0 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2239 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 1718 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
849
WUUS53 KBIS 030457
SVRBIS
NDC029-085-030600-
/O.NEW.KBIS.SV.W.0010.110603T0457Z-110603T0600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1157 PM CDT THU JUN 2 2011
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EMMONS COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
EASTERN SIOUX COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
* UNTIL 100 AM CDT
* AT 1152 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED 13 MILES WEST OF KENEL...OR 61 MILES SOUTH OF BISMARCK...
AND MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
FORT YATES...PRAIRIE KNIGHTS RESORT...WESTFIELD...HULL...HAGUE...
STRASBURG...CANNON BALL...LINTON...TEMVIK AND HAZELTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...TAKE SHELTER IN A STURDY
BUILDING...AND STAY AWAY FROM WINDOWS.
PING PONG BALL SIZED HAIL HAS ALREADY BEEN REPORTED FROM MCLAUGHLIN
IN SOUTH DAKOTA.
&&
LAT...LON 4597 10105 4622 10088 4641 10068 4640 10066
4643 10059 4650 10058 4652 10055 4655 10054
4664 10030 4627 9989 4594 9988 4593 9995
4594 10098
TIME...MOT...LOC 0455Z 220DEG 30KT 4594 10070
WIND...HAIL 70MPH 1.50IN
$$
HAMILTON/TARDIF-HUBER2 follow-up statements
974
WWUS53 KBIS 030515
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1215 AM CDT FRI JUN 3 2011
NDC029-085-030600-
/O.CON.KBIS.SV.W.0010.000000T0000Z-110603T0600Z/
EMMONS ND-SIOUX ND-
1215 AM CDT FRI JUN 3 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN SIOUX
AND EMMONS COUNTIES UNTIL 100 AM CDT...
AT 1210 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED OVER FORT YATES...OR 52 MILES SOUTH OF BISMARCK...MOVING
NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
WESTFIELD...HULL...PRAIRIE KNIGHTS RESORT...HAGUE...STRASBURG...
CANNON BALL...LINTON...TEMVIK AND HAZELTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING PING PONG BALL SIZED HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4597 10105 4622 10088 4641 10068 4640 10066
4643 10059 4650 10058 4652 10055 4655 10054
4664 10030 4627 9989 4594 9988 4593 9995
4594 10098
TIME...MOT...LOC 0514Z 214DEG 32KT 4609 10053
WIND...HAIL 70MPH 1.50IN
$$
HAMILTON/TARDIF-HUBER792
WWUS53 KBIS 030535
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1235 AM CDT FRI JUN 3 2011
NDC029-085-030600-
/O.CON.KBIS.SV.W.0010.000000T0000Z-110603T0600Z/
EMMONS ND-SIOUX ND-
1235 AM CDT FRI JUN 3 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
SIOUX AND EMMONS COUNTIES UNTIL 100 AM CDT...
AT 1233 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR LINTON AND STRASBURG...OR 43 MILES SOUTHEAST OF
BISMARCK...MOVING NORTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
LINTON...TEMVIK...STRASBURG AND HAZELTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4601 10057 4611 10072 4642 10062 4643 10059
4650 10058 4655 10054 4664 10030 4627 9989
4594 9988 4593 9995
TIME...MOT...LOC 0534Z 216DEG 38KT 4627 10033
WIND...HAIL 70MPH 1.50IN
$$
HAMILTON/TARDIF-HUBERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 9:42 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jun 2, 9:42 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 942 PM CDT THU JUN 2 2011 .UPDATE...HOURLY TEMPS...DEWPOINTS AND WINDS. && .DISCUSSION...MAIN FORECAST ELEMENTS ON TRACK AS THE SEVERE THUNDERSTORM WATCH CONTINUES FOR SOUTH CENTRAL NORTH DAKOTA. LATEST MSAS ANALYSIS SHOWS A SURFACE COLD FRONT STRETCHING FROM MINOT TO GARRISON...HAZEN TO MOTT...AND INTO HETTINGER. THE SEVERE WEATHER HAS MAINLY BEEN FOCUSED ALONG AND EAST OF THIS FRONT...WITH SEVERE WEATHER ALSO OCCURRING OVER PORTIONS OF NORTH CENTRAL NORTH DAKOTA THIS EVENING. THE UPPER LOW IS STILL ACROSS IDAHO AT THIS TIME AND SINCE THIS IS NOT FORECAST TO SLIDE THROUGH CENTRAL NORTH DAKOTA UNTIL FRIDAY EVENING...THE THREAT FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE. THE REST OF FORECAST ON TRACK. && .AVIATION...COLD FRONT ALREADY THROUGH KISN AND KDIK WITH WEST TO NORTHWEST WINDS. THE FRONT IS NOW MOVING THROUGH KMOT...AND WILL CONTINUE THROUGH KBIS BY 06Z. THE THREAT OF SHOWERS AND THUNDERSTORMS WILL CONTINUE AT ALL AERODROMES TONIGHT THROUGH FRIDAY. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE/AVIATION...KS
Hazardous weather outlook, Jun 2, 9:56 PM CDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 956 PM CDT THU JUN 2 2011 NDZ001>005-009>013-017>019-021>023-025-031>033-037-040-041-043- 044-048-051-040300- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-MCLEAN-SHERIDAN-WELLS-FOSTER- GOLDEN VALLEY-BILLINGS-STARK-STUTSMAN-SLOPE-HETTINGER-BOWMAN- ADAMS-LA MOURE-DICKEY- 956 PM CDT THU JUN 2 2011 /856 PM MDT THU JUN 2 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...REST OF TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT OVER PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA. THE MAIN THREATS WILL BE LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY EXPECT WINDY CONDITIONS OVER MUCH OF THE AREA LATE FRIDAY MORNING AND AFTERNOON...WITH A WEST/SOUTHWEST WIND AT 25 TO 35 MPH AND HIGHER GUSTS. ISOLATED NON-SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON OVER NORTHWEST AND NORTH CENTRAL NORTH DAKOTA...AND AGAIN SATURDAY AFTERNOON ACROSS THE NORTH. THERE ARE ALSO CHANCES FOR AT LEAST SCATTERED THUNDERSTORMS FROM MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK...AT 1-800-247-0212. NDZ020-034>036-042-045>047-050-040300- OLIVER-MORTON-BURLEIGH-KIDDER-GRANT-SIOUX-EMMONS-LOGAN-MCINTOSH- 956 PM CDT THU JUN 2 2011 /856 PM MDT THU JUN 2 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 3AM CDT FRIDAY. THE MAIN THREATS WILL BE LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL. PLEASE SEE WWW.WEATHER.GOV/BIS FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY EXPECT WINDY CONDITIONS OVER MUCH OF THE AREA LATE FRIDAY MORNING AND AFTERNOON...WITH A WEST/SOUTHWEST WIND AT 25 TO 35 MPH AND HIGHER GUSTS. ISOLATED NON-SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON OVER NORTHWEST AND NORTH CENTRAL NORTH DAKOTA...AND AGAIN SATURDAY AFTERNOON ACROSS THE NORTH. THERE ARE ALSO CHANCES FOR AT LEAST SCATTERED THUNDERSTORMS FROM MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK...AT 1-800-247-0212. KS
In the hours before
Local storm report, Jun 2, 9:44 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
944 PM CDT THU JUN 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 PM HAIL 4 S BOTTINEAU 48.77N 100.44W
06/02/2011 M0.88 INCH BOTTINEAU ND PUBLIC
PEA TO NICKEL SIZED HAIL... MOSTLY PEA AND PENNIES...
&&
LHUBERLocal storm report, Jun 2, 9:45 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
945 PM CDT THU JUN 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 PM HEAVY RAIN 4 S BOTTINEAU 48.77N 100.44W
06/02/2011 M0.80 INCH BOTTINEAU ND PUBLIC
RAINFALL TOTAL OVER FIFTEEN MINUTES...
&&
LHUBERLocal storm report, Jun 2, 9:48 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
948 PM CDT THU JUN 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0946 PM HAIL 4 E BOTTINEAU 48.83N 100.36W
06/02/2011 M0.88 INCH BOTTINEAU ND BROADCAST MEDIA
&&
LHUBERLocal storm report, Jun 2, 10:00 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1000 PM CDT THU JUN 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HAIL 5 NE BOTTINEAU 48.88N 100.37W
06/02/2011 M1.25 INCH BOTTINEAU ND PUBLIC
...PEA TO HALF DALLOR SIZED HAIL... 0.53 OF RAINFALL OVER
LAST 30 TO 45 MINUTES...
&&
LHUBERLocal storm report, Jun 2, 10:03 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1003 PM CDT THU JUN 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HAIL 9 SE BOTTINEAU 48.74N 100.31W
06/02/2011 M0.75 INCH BOTTINEAU ND PUBLIC
DIME TO PENNY SIZED HAIL...
&&
LHUBERLocal storm report, Jun 2, 10:12 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1012 PM CDT THU JUN 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1011 PM HEAVY RAIN BOTTINEAU 48.83N 100.44W
06/02/2011 M1.00 INCH BOTTINEAU ND BROADCAST MEDIA
PUBLIC REPORT RELAYED BY BROADCAST MEDIA... 1 INCH OF
RAINFALL OVER 20 MINUTES WITH SMALL HAIL...
&&
LHUBERThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:20 PM CDT | Areal Flood Advisory | BIS | Bottineau, Rolette | 8 days |
| Jun 2, 8:13 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Sioux | 51 min |
| Jun 2, 8:30 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, McHenry | 45 min |
| Jun 2, 8:51 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, Rolette | 54 min |
| Jun 2, 9:09 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, McHenry | 36 min |
| Jun 2, 9:19 PM CDT | Flash Flood Warning | BIS | Bottineau, McHenry, Rolette | 5 hr |
| Jun 2, 9:39 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, Rolette | 66 min |
| Jun 3, 12:49 AM CDT | Severe Thunderstorm Warning | BIS | Emmons, Logan, McIntosh | 56 min |
| Jun 3, 1:18 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder, Stutsman | 57 min |
| Jun 3, 1:56 AM CDT | Severe Thunderstorm Warning | BIS | Foster, Stutsman, Wells | 64 min |
| Jun 3, 2:13 AM CDT | Tornado Warning | BIS | Stutsman | 32 min |
| Jun 3, 3:36 AM CDT | Wind Advisory | BIS | Adams, Billings, Bottineau, Bowman, Burke, Burleigh and 17 more | 17 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.